Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 385, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Nov 4, 2015, 6:22 PM MST for Greeley County, Wallace County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2015, 6:22 PM MST (01:22 UTC)
- Expired
- Nov 4, 2015, 6:53 PM MST
- In force
- 31 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greeley County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WUUS53 KGLD 050122 SVRGLD KSC071-199-050215- /O.NEW.KGLD.SV.W.0385.151105T0122Z-151105T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 622 PM MST WED NOV 4 2015 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALLACE COUNTY IN WEST CENTRAL KANSAS... GREELEY COUNTY IN WEST CENTRAL KANSAS... * UNTIL 715 PM MST * AT 622 PM MST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF WESKAN TO 4 MILES WEST OF HORACE... MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS...TRIBUNE...WESKAN...HORACE AND WALLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3828 10204 3907 10205 3909 10157 3829 10162 TIME...MOT...LOC 0122Z 232DEG 46KT 3879 10193 3847 10187 HAIL...0.75IN WIND...60MPH $$ JN
2 follow-up statements
716 WWUS53 KGLD 050142 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 642 PM MST WED NOV 4 2015 KSC071-199-050215- /O.CON.KGLD.SV.W.0385.000000T0000Z-151105T0215Z/ WALLACE KS-GREELEY KS- 642 PM MST WED NOV 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR WALLACE AND GREELEY COUNTIES... AT 641 PM MST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF SHARON SPRINGS TO 11 MILES NORTHEAST OF TRIBUNE...MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SHARON SPRINGS...TRIBUNE...WESKAN...HORACE AND WALLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3828 10204 3907 10205 3909 10157 3829 10162 TIME...MOT...LOC 0141Z 232DEG 46KT 3893 10170 3861 10164 HAIL...0.75IN WIND...60MPH $$ JN
267
WWUS53 KGLD 050153
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MST WED NOV 4 2015
KSC071-199-050202-
/O.CAN.KGLD.SV.W.0385.000000T0000Z-151105T0215Z/
WALLACE KS-GREELEY KS-
653 PM MST WED NOV 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR WALLACE AND GREELEY COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3828 10204 3907 10205 3909 10157 3829 10162
TIME...MOT...LOC 0150Z 232DEG 46KT 3900 10158 3868 10152
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 6:05 PM MST, 17 minutes earlier.
Area forecast discussion, Nov 4, 6:05 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MST WED NOV 4 2015 .UPDATE... ISSUED AT 602 PM MST WED NOV 4 2015 WITH THE CWA IN A MARGINAL RISK FOR SEVERE THUNDERSTORM POTENTIAL...HAVE UPDATED FORECAST TO EXPAND TRW COVERAGE FURTHER EAST TO CENTRAL PORTIONS OF THE REGION. TROUGH OVER EASTERN COLORADO IS ALLOWING A LINE OF PRECIPITATION TO DEVELOP AND MOVE SLOWLY EAST-NORTHEAST. THREAT FOR ANY STRONG TO SEVERE STORMS SHOULD GO THRU 03Z. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 215 PM MST WED NOV 4 2015 LATEST SATELLITE AND UPPER AIR ANALYSIS SHOW A CLOSED UPPER LEVEL TROUGH OVER THE GREAT BASIN...ALONG WITH A LARGE EXPANSE OF CLOUDS OVER MOST OF THE BASIN. DOWNSTREAM OF THE TROUGH CLEAR TO MOSTLY CLEAR SKY WAS OBSERVED IN THE DRIER AIR. AT THE SURFACE A LOW PRESSURE WAS LOCATED OVER NORTHEAST COLORADO. EXTENDING EAST OF IT JUST NORTH OF THE NEBRASKA BORDER WAS A WARM FRONT. SOUTH OF THE WARM FRONT WINDS WERE GUSTING 30-35 MPH...WITH THE STRONGER WINDS FURTHER WEST TOWARD THE SURFACE LOW. EXPECT THE CURRENT WIND SPEEDS TO INCREASE A BIT MORE UNTIL MID AFTERNOON FOLLOWED BY MINOR DECREASE THIS EVENING. THIS EVENING BREEZY WINDS WILL CONTINUE ACROSS MOST OF THE TRI-STATE AREA DUE TO THE TIGHT SURFACE PRESSURE GRADIENT REMAINING AHEAD OF THE APPROACHING COLD FRONT. THE SURFACE LOW WILL SLIDE NORTHEAST FOLLOWING THE MAIN UPPER LEVEL TROUGH THIS EVENING...CAUSING THE COLD FRONT TO STALL JUST NORTHWEST OF THE AREA. EXPECT ISOLATED TO SCATTERED STORMS TO DEVELOP ALONG THE FRONT NEAR THE WESTERN EDGE OF THE AREA DURING THE EVENING AS THE UPPER LOW LIFTS NORTHEAST. THERE COULD BE SOME ISOLATED STORMS DEVELOP THIS EVENING EAST OF THE FRONT OVER THE REST OF THE AREA AS A WEAK 700MB SHORT WAVE TROUGH MOVES THROUGH. AM NOT VERY CONFIDENT THIS WILL HAPPEN BUT ALMOST ALL THE MODELS SHOW A LINE OF STORMS MOVING ACROSS THE AREA DESPITE THE DRY AIR AND LACK OF ANY SUBSTANTIAL LIFT. OVERNIGHT ANY STORMS OVER THE AREA WILL MOVE TO THE NORTH. ANY FURTHER STORM ACTIVITY WILL BE JUST WEST OF THE AREA OR OVER THE NORTHWEST FRINGE OF YUMA COUNTY WHERE THE FRONT WILL BE. THE COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA AFTER MIDNIGHT FROM THE NORTHWEST. BEHIND THE FRONT NORTHWEST WINDS WILL BE LIGHT. THURSDAY THE UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS THE AREA. MIXING RATIOS AND LIFT ARE HIGHEST ALONG THE TROUGH AXIS...SO ANTICIPATE THIS TO BE THE MAIN AREA OF ANY RAIN ACTIVITY AS THE TROUGH AXIS MOVES ACROSS THE AREA TO THE EAST. THE BEST CHANCE FOR RAINFALL WILL BE OVER THE SOUTHWEST QUADRANT OF THE AREA DURING THE AFTERNOON. DURING THE LATE AFTERNOON LIFT ALONG THE TROUGH AXIS WEAKENS AS IT SLIDES EAST ACROSS THE REST OF THE AREA. HIGH TEMPERATURES WILL BE AROUND 20 DEGREES COOLER THAN TODAY. THE WARMEST TEMPERATURES WILL BE IN THE MID TO LATE MORNING WITH TEMPERATURES FALLING THROUGH THE DAY BEHIND THE FRONT. WINDS DURING THE AFTERNOON WILL INCREASE SOME AS BREEZY LOW LEVEL WINDS BEHIND THE FRONT MIX TO THE GROUND. GENERALLY LOOKS LIKE THE BETTER CHANCES FOR RAINFALL WITH THIS UPPER LEVEL TROUGH WILL BE OVER THE EASTERN HALF OF KANSAS AND NORTH OF THE AREA OVER NEBRASKA. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 215 PM MST WED NOV 4 2015 UPPER FLOW WILL BE WESTERLY THURSDAY NIGHT AND FRIDAY AHEAD OF A TROUGH MOVING ACROSS THE NORTHERN PLAINS FRIDAY NIGHT. A RIDGE WILL START BUILDING OVER THE PLAINS SATURDAY. SURFACE HIGH PRESSURE WILL BE OVER THE HIGH PLAINS THURSDAY NIGHT FOLLOWED BY A TROUGH IN EASTERN COLORADO FRIDAY MORNING. THE TROUGH WILL SHIFT SOUTH FRIDAY EVENING AS A COLD FRONT MOVES SOUTH INTO NORTHWEST KANSAS. HIGH PRESSURE WILL MOVE INTO THE REGION BEHIND THE FRONT FRIDAY NIGHT/SATURDAY. SUBSIDENCE MOVES INTO THE FA THURSDAY EVENING AND CONTINUES INTO FRIDAY. POPS WILL BE NIL DURING THIS TIME. THE MODELS BRING ANOTHER TROUGH ACROSS THE NORTHERN PLAINS FRIDAY AFTERNOON WITH SOME LIMITED MOISTURE AND LIFT. THIS SHOULD BE A QUICK MARGINAL EVENT SO WILL INSERT A SLIGHT CHANCE POPS. SUBSIDENCE FOLLOWS THE EXITING TROUGH FRIDAY NIGHT AND SATURDAY. POPS WILL BE NIL FOR THOSE PERIODS. MIN TEMPERATURES SHOULD COOL TO THE MID 20S FRIDAY NIGHT AND THEN MODERATE TO THE LOWER TO MID 30S SATURDAY NIGHT. MAX TEMPERATURES ARE EXPECTED IN THE MID 50S FRIDAY AND SATURDAY. IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)... THE RIDGE WILL CONTINUE OVER THE PLAINS SATURDAY NIGHT/SUNDAY. FLOW BECOMES WESTERLY MONDAY AND TUESDAY AHEAD OF A TROUGH THAT WILL MOVE THROUGH THE PLAINS WEDNESDAY. POPS WILL BE NIL THROUGH TUESDAY WITH CHANCE POPS TUESDAY NIGHT THROUGH WEDNESDAY AS THE TROUGH COMES THROUGH. THE ECMWF SHOWS THE TROUGH STRETCHING ACROSS THE PLAINS WITH THE MAIN ENERGY OVER THE SOUTHERN PLAINS AND THE GREAT LAKES. THIS PATTERN IS NOT AS FAVORABLE FOR PRECIPITATION. THE PREVIOUS RUN OF THE GFS SHOWED THIS AS WELL. A COLD FRONT IS PROGGED TO MOVE ACROSS NORTHWEST KANSAS TUESDAY NIGHT WITH THICKNESSES LOW ENOUGH FOR SNOW. UNTIL THEN THE FORECAST WILL REMAIN DRY WITH SUBSIDENCE OVER THE AREA. MIN TEMPERATURES SHOULD GENERALLY COOL TO THE LOWER TO MID 30S. MAX TEMPERATURES SHOULD REACH THE LOWER TO MID 60S THROUGH TUESDAY AND THEN COOL TO THE LOWER 50S WEDNESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 439 PM MST WED NOV 4 2015 VFR CONDITIONS ARE EXPECTED THRU THE FORECAST PERIOD...WITH SOME -SHRA THRU 07Z THURSDAY FOR KGLD...AND 07Z-11Z THURSDAY FOR KMCK. WINDS MAIN ISSUE THRU THE FORECAST PERIOD AS FRONT MAKES ITS WAY ACROSS THE REGION. LOOKING FOR SSW 15-30KTS THRU 06Z THURSDAY...BECOMING SLOWLY NNW 15-25KTS AFT 12Z THURSDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...JTL LONG TERM...FS AVIATION...JN
Hazardous weather outlook, Nov 4, 3:22 AM MST, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 322 AM MST WED NOV 4 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051030- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 322 AM MST WED NOV 4 2015 /422 AM CST WED NOV 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 4, 5:59 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 559 PM MST WED NOV 4 2015 KSZ001-002-013-014-027-028-041-042-NEZ079-080-050300- CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON 559 PM MST WED NOV 4 2015 /659 PM CST WED NOV 4 2015/ ...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF THE TRI STATE REGION THIS EVENING... ISOLATED TO SCATTERED STRONG THUNDERSTORMS MAY DEVELOP AND MOVE NORTHEAST ACROSS PORTIONS OF SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THROUGH 800 PM MST/900 PM CST. YOU CAN EXPECT WIND GUSTS UP TO 50 TO 55 MPH...SMALL HAIL AND HEAVY DOWNPOURS IN ANY STORMS THAT DO DEVELOP. JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:38 PM MST | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.